MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT X3 ECCENTRIC 10° 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT X3 ECCENTRIC 10° 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 663-10-36F
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994)
Date of Event 12/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As reported: "right side hip revision, all components explanted were stryker components.The patient was re-implanted with all new revision components, and the case sheet is attached.The original surgery was done in 2011, the patient recently was reporting pain in his right hip, x-rays showed eccentric wear on the polyethylene component, as well as the femoral head on the trunnion.The patient¿s cobalt chrome levels were elevated, so the surgeon decided to revise the hip component.Adverse local tissue reactions were minimal, however the femoral head did have corrosion and fretting was noted on the trunnion.A portion of the superior lip of the polyethylene liner was fractured off.The locking mechanism was intact on the polyethylene/acetabular component junction, and the liner was not disassociated from the acetabular component.All components were removed." update: the shell was revised because the surgeon didn't like the position of the component.The damaged portion of the liner was the portion that had the lot code on it therefore it was illegible.
 
Additional Manufacturer Narrative
 
Event or Problem Description
As reported: "right side hip revision, all components explanted were stryker components.The patient was re-implanted with all new revision components.The original surgery was done in 2011, the patient recently was reporting pain in his right hip, x-rays showed eccentric wear on the polyethylene component, as well as the femoral head on the trunnion.The patient¿s cobalt chrome levels were elevated, so the surgeon decided to revise the hip component.Adverse local tissue reactions were minimal, however the femoral head did have corrosion and fretting was noted on the trunnion.A portion of the superior lip of the polyethylene liner was fractured off.The locking mechanism was intact on the polyethylene/acetabular component junction, and the liner was not disassociated from the acetabular component.All components were removed." update: the shell was revised because the surgeon didn't like the position of the component.The damaged portion of the liner was the portion that had the lot code on it therefore it was illegible.

Brand Name
TRIDENT X3 ECCENTRIC 10° 36MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13202873
Report Number0002249697-2022-00041
Device Sequence Number4257474
Product Code LPH
UDI-Device Identifier07613327024913
UDI-Public07613327024913
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number663-10-36F
Device Catalogue Number663-10-36F
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2021
Initial Report FDA Received Date01/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexMale